Ask a doctor

1 Year Post Accutane and Blepharitis (Blocked Meibom Glands)?

I am now 1 year post accutane and have been told i have bad blepharitis (blocked meibom) and its permanent due to accutane, i thought my derm said this would resolve but hasnt, why? Will I really have sore red hurting eyes all my life now and need to use compresses etc to unblock the glands all my life?

Doctor Answers (1)

Blepharitis from Accutane?

+1

Accutane helps control oil gland production, which is counter to causing blepharitis. Blepharitis is caused by an overgrowth of normal skin bacteria, like seborrheic dermatitis or a bacterial infection. Counter to what you've been told, Accutane actually helps control blepharitis and oil gland production near the eyes, which is why you didn't have it while on the Accutane, but it's reoccurred now that you're off it. I would recommend a good mild cleanser (like Dove or even a baby shampoo) that you put onto a Qtip and very gently clean around your eye area every morning and night. Then at night I would also put Polysporin onto this area. Not Neosporin - but Polysporin, which is an over the counter antibacterial ointment. Both of those will help. If it persists after a month or so of cleaning this way then see your dermatologist again because you may need a different topical medication. But your Accutane didn't cause this at all. Best of luck.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...